Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 14, NWS Houston/Galveston, TX

May 1, 2021Lavaca County, Texas

NWS Houston/Galveston, TX issued this river flood warning at May 1, 2021, 2:15 PM CDT for Lavaca County, Texas. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
May 1, 2021, 2:15 PM CDT (19:15 UTC)
Expired
May 22, 2021, 2:15 PM CDT
In force
21 days
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

County Lavaca County, TX

The radar

The Austin/San Antonio radar (KEWX), 122 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Navidad River at Sublime (SBMT2). The gauge peaked at 29.21 ft at May 20, 2021, 1:00 AM CDT.

actionminormoderatemajor10203005/0105/0205/0305/0405/0505/0605/0705/0805/0905/1005/1105/1205/1305/1405/1505/1605/1705/1805/1905/2005/2105/2205/23
Action stage
20 ft
Minor stage
24 ft
Moderate stage
25 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08164300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

958 
WGUS44 KHGX 011915
FLWHGX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
215 PM CDT Sat May 1 2021

...The National Weather Service in Houston/Galveston TX has issued a 
Flood Warning for the following rivers in Texas...

  Navidad River at Sublime affecting Lavaca County.

For the Navidad River...including Sublime, Speaks, Morales, Strane 
Park...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

&&


TXC285-020715-
/O.NEW.KHGX.FL.W.0014.210501T1915Z-000000T0000Z/
/SBMT2.1.ER.210501T1857Z.210502T0000Z.210502T0615Z.NO/
215 PM CDT Sat May 1 2021

The National Weather Service in League City has issued a

* Flood Warning for
  the Navidad River at Sublime.
* From this afternoon until further notice.
* At 2:00 PM CDT Saturday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 2:00 PM CDT Saturday was 24.0 feet.
* Forecast...The river is expected to rise to a crest of 24.7 feet 
  this evening. It will then fall below flood stage late tonight.
* Impact...At 25.0 feet, Moderate lowland flooding begins 
  threatening livestock...equipment...and primary and secondary 
  roads and low bridges near the river.
* Flood History...This crest compares to a previous crest of 24.8 
  feet on 05/15/2004.


&&

LAT...LON 2957 9678 2946 9676 2937 9669 2937 9681
      2946 9686 2957 9688

$$
1 follow-up statement
517 
WGUS84 KHGX 020146
FLSHGX

Flood Statement
National Weather Service Houston/Galveston TX
846 PM CDT Sat May 1 2021

...The Flood Warning continues for the following rivers in Texas...

  Navidad River at Sublime affecting Lavaca County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along these streams should keep alert to 
rising water and take all precautions to protect their property. Do 
not drive or walk into flooded areas the depth and water velocity 
could be too great for you to cross safely. Motorists should avoid 
any water covered roads and find an alternate route. Livestock and 
equipment should be removed from the flood plain immediately. Stay 
tuned to NOAA Weather radio or other news sources for further 
updates.

Additional information is available at www.weather.gov.

The next statement will be issued Sunday morning at 830 AM CDT.

&&


TXC285-021330-
/O.EXT.KHGX.FL.W.0014.000000T0000Z-210502T1323Z/
/SBMT2.1.ER.210501T1857Z.210501T2130Z.210502T0122Z.NO/
846 PM CDT Sat May 1 2021

...The Flood Warning is now in effect until tomorrow morning...

The Flood Warning continues for
  the Navidad River at Sublime.
* Until Sunday morning.
* At 8:00 PM CDT Saturday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM CDT Saturday was 24.3 feet.
* Forecast...The river is expected to fall to 6.9 feet Thursday 
  evening.
* Impact...At 24.0 feet, Minor lowland flooding begins making 
  secondary roads and low bridges near the river dangerous. 
  Livestock and equipment should be removed from flood prone areas.
* Flood History...This crest compares to a previous crest of 24.0 
  feet on 10/04/2009.


&&

LAT...LON 2957 9678 2946 9676 2937 9669 2937 9681
      2946 9686 2957 9688

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 1, 12:51 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 1, 12:51 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1251 PM CDT Sat May 1 2021

.AVIATION [18Z TAF Issuance]...

Rainshowers and occasional thunderstorms will persist through the
forecast period with the main threat of storms in the southwest
terminals. Periods of heavier showers will bring MVFR to IFR
conditions to the terminals today and tonight. Towards the end of
the forecast periods, a slow steady improvement will begin but will
not show much until the next TAF package. 35

&&

.PREV DISCUSSION /Issued 1056 AM CDT Sat May 1 2021/...

.DISCUSSION...
Overnight convection/intensity is in the weakening stages. Radar
estimates widespread 4-7" amounts fell overnight generally south
of I-10 and west of Highway 288...with over 1 foot estimated along
the Brazoria/Matagorda County line. Sat pix show upper low
situated over the Big Bend area with another round of convection
firing there. Closer to the local area, vis sat pix show some
temporary clearing across wrn parts of the CWA and another spoke
of convection getting underway between CRP and Matagorda Bay where
some llvl convergence and llvl jet are situated. Looking for
another round of precip to move into the hardest hit areas this
afternoon. Remains to be seen how intense things become and/or
how worked over that area is, but overall setup is not
particularly encouraging considering areas of sun seen on sat pix
which would enhance instability (at least in advance for a short
timeframe). And regardless, saturated grounds will not take absorb
any more in the short term so the flood risk remains high into
this evening despite overall intensity. 47

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  65  84  71  89  67 /  80  20  10   0  30
Houston (IAH)          68  84  71  90  72 /  70  20  10   0  20
Galveston (GLS)        71  78  74  85  74 /  80  30  10   0  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...Flash Flood Watch through Sunday morning for the following
     zones: Austin...Brazoria
     Islands...Brazos...Burleson...Coastal Brazoria...Coastal
     Jackson...Coastal Matagorda...Colorado...Fort
     Bend...Grimes...Houston...Inland Brazoria...Inland
     Harris...Inland Jackson...Inland
     Matagorda...Madison...Matagorda
     Islands...Montgomery...Northern Liberty...Polk...San
     Jacinto...Trinity...Walker...Waller...Washington...Wharton.

     High Rip Current Risk until 10 PM CDT this evening for the
     following zones: Bolivar Peninsula...Brazoria
     Islands...Galveston Island...Matagorda Islands.

GM...Small Craft Advisory until 7 PM CDT this evening for the
     following zones: Coastal waters from Freeport to Matagorda
     Ship Channel TX out 20 NM...Coastal waters from High Island
     to Freeport TX out 20 NM...Galveston Bay...Matagorda
     Bay...Waters from Freeport to Matagorda Ship Channel TX
     from 20 to 60 NM.

     Small Craft Advisory until 7 PM CDT this evening for the
     following zones: Waters from High Island to Freeport TX
     from 20 to 60 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION until 3 PM CDT this
     afternoon for the following zones: Waters from High Island
     to Freeport TX from 20 to 60 NM.

&&

In the hours before

Local storm report, May 1, 11:23 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1123 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     FLASH FLOOD      SWEENY                  29.05N 95.70W
05/01/2021                   BRAZORIA           TX   BROADCAST MEDIA

            FLOODED VEHICLES IN SWEENY.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:36 PM CDTRiver Flood WarningHGXMatagorda, Wharton65 hr
May 1, 3:44 AM CDTAreal Flood AdvisoryHGXAustin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 1 more3 hr
May 1, 4:43 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda17 hr
May 1, 4:50 AM CDTSmall Craft AdvisoryHGX17 hr
May 1, 5:06 AM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Matagorda, Wharton3 hr
May 1, 6:01 AM CDTSpecial Marine WarningHGX59 min
May 1, 6:08 AM CDTAreal Flood WarningHGXAustin, Brazoria, Fort Bend, Matagorda, Wharton3 hr
May 1, 7:49 AM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris, Matagorda3 hr
May 1, 7:59 AM CDTAreal Flood AdvisoryHGXAustin, Brazoria, Colorado, Fort Bend, Matagorda, Wharton4 hr
May 1, 8:04 AM CDTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton7 days
May 1, 9:09 AM CDTAreal Flood WarningHGXBrazoria, Fort Bend, Matagorda, Wharton3 hr
May 1, 9:32 AM CDTRiver Flood WarningHGXJackson72 hr
May 1, 9:32 AM CDTRiver Flood WarningHGXJackson, Wharton12 hr
May 1, 9:32 AM CDTRiver Flood WarningHGXColorado, Jackson, Wharton52 hr
May 1, 9:55 AM CDTRiver Flood WarningHGXHarris, Montgomery24 hr
May 1, 12:00 PM CDTAreal Flood WarningHGXBrazoria, Matagorda3 hr
May 1, 12:37 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Matagorda, Wharton2 hr
May 1, 1:53 PM CDTRiver Flood WarningHGXBrazoria21 days
May 1, 1:53 PM CDTRiver Flood WarningHGXAustin, Colorado, Fort Bend, Wharton3 days
May 1, 2:25 PM CDTAreal Flood AdvisoryHGXWaller8 hr
May 1, 2:29 PM CDTAreal Flood AdvisoryHGXWaller8 hr
May 1, 4:13 PM CDTAreal Flood AdvisoryHGXMontgomery6 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.